PMCC PMCC

Search tips
Search criteria

Advanced
Results 1-3 (3)
 

Clipboard (0)
None

Select a Filter Below

Journals
Authors
Year of Publication
Document Types
1.  Post-traumatic pseudoaneurysm of internal carotid artery: a cause of intractable epistaxis 
BMJ Case Reports  2012;2012:bcr0220125927.
In this case report, the authors are presenting a case of a 35-year-old lady who presented to our clinic with recurrent episodes of massive epistaxis and loss of right eye vision for last 6 months following road traffic accident. There was no other significant medical and surgical history. Bleeding episodes were sometimes very severe with loss up to 400–500 cc and would stop spontaneously. She was given multiple blood transfusions after these episodes. A complete otorhinolaryngological examination including rigid endoscopy and coagulation investigation did not reveal any abnormality. CT with contrast of paranasal region showed blood within the right sphenoid sinus with linear fracture of the lateral wall with post-traumatic cavernous pseudoaneurysm of internal carotid artery localised to right sphenoid sinus. That was managed successfully by embolisation using a detachable balloon and a coil. She was followed up in the clinic at 6 weeks and 6 months interval with no symptoms.
doi:10.1136/bcr.02.2012.5927
PMCID: PMC3369385  PMID: 22669026
2.  Development of skin hypopigmentation in a patient with metastatic papillary carcinoma thyroid treated with Sorafenib 
Background
Sorafenib can be considered as the effective option of treatment in patients with metastatic radioiodine refractory differentiated thyroid cancers. The cutaneous manifestations of Sorafenib include rash, desquamation, hand foot skin reactions, pruritus, alopecia and erythema. We report the first case of hypopigmentation related to sorafenib therapy.
Case presentation
We report the case of a middle aged gentleman with metastatic papillary carcinoma of thyroid diagnosed in 2005. He was managed with total thyroidectomy, radioactive iodine and TSH suppressive therapy. Despite receiving radioactive iodine 530 mci cumulative dose, patient had persistant disease with lung metastasis. Therefore a TKI, sorafenib, was started. He developed hypopigmentation of the skin more prominent on face six weeks after starting sorafenib treatment.He also developed diarrhea, desquamation of hands and feet, hair loss over scalp, eye brows and moustache. Sorafenib treatment was discontinued. His diarrhea stopped in one week and after four weeks his skin became normalized whereas he regained his hairs in six weeks.
Conclusion
To our knowledge, hypopigmentation in our patient appears to be the first reported of its kind in the literature to date. Sorafenib is used in Renal cell carcinoma, Hepatcellular carcinoma and radioactive iodine refractory thyroid carcinoma therefore it is very important to be aware of hypopigmentation as a potential side effect for both physicians and patients.
doi:10.1186/1472-6823-13-29
PMCID: PMC3750499  PMID: 23937803
Thyroid Carcinoma; Sorafenib; Hypopigmentation
3.  A case report: Giant cystic parathyroid adenoma presenting with parathyroid crisis after Vitamin D replacement 
Background
Parathyroid adenoma with cystic degeneration is a rare cause of primary hyperparathyroidism. The clinical and biochemical presentation may mimic parathyroid carcinoma.
Case presentation
We report the case of a 55 year old lady, who had longstanding history of depression and acid peptic disease. Serum calcium eight months prior to presentation was slightly high, but she was never worked up. She was found to be Vitamin D deficient while being investigated for generalized body aches. A month after she was replaced with Vitamin D, she presented to us with parathyroid crisis. Her corrected serum calcium was 23.0 mg/dL. She had severe gastrointestinal symptoms and acute kidney injury. She had unexplained consistent hypokalemia until surgery. Neck ultrasound and CT scan revealed giant parathyroid cyst extending into the mediastinum. After initial medical management for parathyroid crisis, parathyroid cystic adenoma was surgically excised. Her serum calcium, intact parathyroid hormone, creatinine and potassium levels normalized after surgery.
Conclusion
This case of parathyroid crisis, with very high serum calcium and parathyroid hormone levels, is a rare presentation of parathyroid adenoma with cystic degeneration. This case also highlights that Vitamin D replacement may unmask subclinical hyperparathyroidism. Consistent hypokalemia until surgery merits research into its association with hypercalcemia.
doi:10.1186/1472-6823-12-14
PMCID: PMC3462668  PMID: 22840059
Parathyroid; Adenoma; Cystic; Hypercalcemia; Hyperparathyroidism; Vitamin D; Crisis; Mediastinum; Hypokalemia; Sestamibi

Results 1-3 (3)